Abstract

The theory of geometrical optics fails to predict correctly the backscattered signal from inhomogeneous lenses that are spherically symmetric and whose index of refraction possesses a point singularity. The correction to the geometrical optics can be obtained by an asymptotic treatment of the exact solution for very short wavelengths. A class of spherically symmetric and radially inhomogeneous lenses is treated as an example.

© 1971 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Inhomogeneous Lenses, III. Paraxial Optics

P. J. Sands
J. Opt. Soc. Am. 61(7) 879-885 (1971)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (23)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription